Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 37, NWS La Crosse, WI

October 4, 20134 counties in Iowa

NWS La Crosse, WI issued this flash flood warning at Oct 4, 2013, 9:03 PM CDT for 4 counties in Iowa. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 4, 2013, 9:03 PM CDT (02:03 UTC)
Expired
Oct 5, 2013, 1:00 AM CDT
In force
4 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA

The radar

The La Crosse radar (KARX), 136 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 9:18 PM CDTFLASH FLOOD1 Se Floyd Crossing, IAWATER OVER THE ROAD ON HIGHWAY 14 NEAR THE FAIRGROUNDS. NUMEROUS STREETS IN CHARLES CITY ALSO UNDER WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WGUS53 KARX 050203
FFWARX
IAC037-067-089-131-050600-
/O.NEW.KARX.FF.W.0037.131005T0203Z-131005T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
903 PM CDT FRI OCT 4 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHICKASAW COUNTY IN NORTHEAST IOWA...
  FLOYD COUNTY IN NORTH CENTRAL IOWA...
  HOWARD COUNTY IN NORTHEAST IOWA...
  SOUTHEASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 100 AM CDT

* AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR ESTIMATES OF 2 TO 4 INCHES OF RAIN OF FALLEN 
  ACROSS THE AREA THIS EVENING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHARLES CITY...CRESCO...NEW HAMPTON...ELMA...FLOYD...IONIA...
  JERICO...LAWLER...LIME SPRINGS...MARBLE ROCK...NASHUA...PROTIVIN...
  RICEVILLE...ROCKFORD AND RUDD.

FLOODING MAY ALREADY BE OCCURRING ACROSS SOUTHERN FLOYD COUNTY WHERE 
EMERGENCY CREWS HAVE RESPONDED TO A VEHICLE STALLED IN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4306 9301 4350 9248 4350 9208 4309 9208
      4291 9255 4291 9301

$$

04
2 follow-up statements
864 
WGUS73 KARX 050359
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 PM CDT FRI OCT 4 2013

IAC037-067-089-131-050600-
/O.CON.KARX.FF.W.0037.000000T0000Z-131005T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
1059 PM CDT FRI OCT 4 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHICKASAW...FLOYD...
HOWARD AND SOUTHEASTERN MITCHELL COUNTIES UNTIL 100 AM CDT...

AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
SCATTERED THUNDERSTORMS WITH VERY HEAVY RAIN LOCATED OVER THE WARNED 
AREA. LAW ENFORCEMENT REPORTS THAT THE WATER IS STARTING TO RECEED.
HOWEVER...THE PRECIPITATION IS EXPECTED TO BECOME MORE WIDESPREAD 
ACROSS THE AREA AROUND MIDNIGHT AS A COLD FRONT APPROACHES THE AREA.
THIS ADDITIONAL RAIN WILL LIKELY FALL ACROSS AREAS WHICH HAVE 
ALREADY RECEIVED 3 TO 5 INCHES OF RAIN...SO ADDITIONAL FLASH 
FLOODING WILL BE POSSIBLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHARLES
CITY...CRESCO...NEW HAMPTON...ELMA...FLOYD...IONIA...JERICO...
LAWLER...LIME SPRINGS...MARBLE ROCK...NASHUA...PROTIVIN...
RICEVILLE...ROCKFORD AND RUDD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT 
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4306 9301 4350 9248 4350 9208 4309 9208
      4291 9255 4291 9301

$$

BOYNE
436 
WGUS73 KARX 050518
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 AM CDT SAT OCT 5 2013

IAC037-067-089-131-050529-
/O.CAN.KARX.FF.W.0037.000000T0000Z-131005T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MITCHELL IA-HOWARD IA-FLOYD IA-CHICKASAW IA-
1218 AM CDT SAT OCT 5 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CHICKASAW...
FLOYD...HOWARD AND SOUTHEASTERN MITCHELL COUNTIES IS CANCELLED...

THROUGH 1 AM...SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH 
THE NORTHEAST IOWA. WHERE THIS PRECIPITATION OCCURS...RAINFALL 
AMOUNTS WILL BE LESS THAN A HALF INCH. WITH LAW ENFORCEMENT 
REPORTING THAT THE FLOODING HAS BEEN RECEDING...THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. 

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 4306 9301 4350 9248 4350 9208 4309 9208
      4291 9255 4291 9301

$$

BOYNE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Oct 4, 6:08 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Oct 4, 6:08 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
608 PM CDT FRI OCT 4 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 330 PM CDT FRI OCT 4 2013

FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM POTENTIAL TONIGHT AND
THE POSSIBILITY OF A FEW SEVERE STORMS IN CENTRAL WISCONSIN LATE
SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON.

LATEST SURFACE OBSERVATIONS SHOWED SURFACE LOW PRESSURE OVER
CENTRAL NEBRASKA...LIFTING NORTHEAST. A WARM FRONT EXTENDED
SOUTHEAST THROUGH SOUTHWEST AND CENTRAL IOWA. THE FRONT WILL LIFT
NORTH LATE THIS AFTERNOON INTO THIS EVENING AND BE THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORM DEVELOPMENT AS A POTENT UPPER LOW
PUSHES EAST ACROSS THE NEBRASKA PANHANDLE.

THE WARM FRONT IS EXPECTED TO LIFT NORTH INTO NORTHERN IOWA AND
PERHAPS EXTREME SOUTHWEST WISCONSIN THIS EVENING. STRONG 850 MB
MOISTURE TRANSPORT FOCUSES INTO THE FRONT THIS EVENING...LEADING TO
SHOWERS AND THUNDERSTORMS DEVELOPING OVER NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND PORTIONS OF SOUTHWEST WISCONSIN. MEANWHILE THE SURFACE
LOW WILL LIFT NORTH INTO SOUTHEAST SOUTH DAKOTA AS THE LOW OCCLUDES.
A TRIPLE POINT LIFTS NORTHEAST FROM NORTHEAST IOWA INTO SOUTH
CENTRAL MINNESOTA LATE IN THE EVENING. THE 04.17 HRRR SHOWS ISOLATED
STRONG STORMS DEVELOPING ALONG THE FRONT. STORMS ALSO DEVELOP OVER
WESTERN IOWA EARLY THIS EVENING CLOSER TO THE OCCLUSION. THESE STORMS
WILL LIKELY BE SUPERCELLS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE STORMS FURTHER TO
THE NORTH OVER THE FORECAST AREA...SHOULD BE NORTH OF THE WARM
FRONT AND ELEVATED IN NATURE. 1-7 KM BULK SHEAR VALUES HOVER RIGHT
AROUND 30 KTS DURING THE EVENING HOURS SO CANNOT RULE OUT ISOLATED
SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL...HEAVY
RAINFALL...AND POSSIBLY DAMAGING WINDS. THE HIGHEST CHANCES FOR
SEVERE WEATHER WILL BE OVER NORTHEAST IOWA AND SOUTHEAST
MINNESOTA...WEST OF HIGHWAY 52. A FEW OF THESE STRONGER STORMS
COULD MAINTAIN INTENSITY INTO PORTIONS OF WESTERN WISCONSIN BUT
SHOULD THEN WEAKEN AS THEY MOVE EAST...BUT STILL CAPABLE OF
PRODUCING HEAVY RAINFALL. THE 850 MB MOISTURE TRANSPORT GRADUALLY
SHIFTS EAST INTO WESTERN WISCONSIN OVERNIGHT WITH WIDESPREAD
SHOWERS AND STORMS PERSISTING. THE MAIN THREAT FROM THE STORMS
SHOULD GRADUALLY SHIFT TOWARDS HEAVY RAIN LATE IN THE NIGHT. A
COLD FRONT THEN PUSHES EAST ACROSS THE REGION EARLY SATURDAY
MORNING AND SHOULD BE POSITIONED RIGHT ALONG THE MISSISSIPPI RIVER
BY THE MID TO LATE MORNING HOURS. IF ENOUGH INSTABILITY CAN BUILD
AHEAD OF THE FRONT...THERE IS THE POSSIBILITY OF SEEING A FEW
STRONG TO SEVERE STORMS OVER CENTRAL WISCONSIN. THE MAIN HAZARDS
FROM THESE STORMS WOULD BE DAMAGING WINDS. SHOWERS AND STORMS WILL
END FROM WEST TO EAST SATURDAY AFTERNOON AS A DRY SLOT PUSHES INTO
THE REGION. TEMPERATURES SHOULD FALL ACROSS THE AREA SATURDAY
AFTERNOON IN THE WAKE OF THE COLD FRONT.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 330 PM CDT FRI OCT 4 2013

MOST OF THE FORECAST AREA WILL REMAIN IN THE DRY SLOT SATURDAY
NIGHT...WITH THE EXCEPTION OF NORTH CENTRAL WISCONSIN WHERE A FEW
SHOWERS MAY LINGER. PLAN ON A COOLER NIGHT WITH LOWS FALLING INTO
THE 40S. A FEW 30S CANNOT BE RULED OUT OVER CENTRAL WISCONSIN. THE
UPPER LOW MOVES INTO INTO WESTERN IOWA ON SUNDAY AND EVENTUALLY
INTO WESTERN ILLINOIS SUNDAY NIGHT. SHOWERS WRAPPING AROUND THE
LOW LOOK TO MOVE INTO THE REGION SUNDAY AND WILL LIKELY CONTINUE
INTO SUNDAY NIGHT AS THE LOW PROGRESSES EAST. THE LOW THEN LOOKS
TO MOVE INTO THE EASTERN GREAT LAKES LATE ON TUESDAY WITH HIGH
PRESSURE BUILDING INTO THE AREA IN ITS WAKE. HIGH PRESSURE THEN
BUILDS OVER THE AREA WEDNESDAY INTO THURSDAY WITH DRY AND QUIET
WEATHER EXPECTED...OUTSIDE OF THE POSSIBILITY OF OF SOME EARLY
MORNING VALLEY FOG. A TROUGH IS EXPECTED TO DIG INTO THE SOUTHWEST
CONUS LATE IN THE WEEK. SOUTHWEST FLOW LOOKS TO DEVELOP OVER THE
UPPER MISSISSIPPI RIVER VALLEY LATE FRIDAY INTO SATURDAY. FORECAST
MODELS SHOWS THE TROUGH EJECTING INTO THE CENTRAL AND NORTHERN
PLAINS...WILL HAVE TO KEEP A VERY CLOSE EYE ON THIS SYSTEM OVER
THE NEXT SEVERAL MODEL RUNS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 608 PM CDT FRI OCT 4 2013

SOME CONVECTION DEVELOPING ALONG A WEAK BOUNDARY ACROSS NORTHERN
IOWA. ACTIVITY IS MOVING PRIMARILY TO THE NORTH/NORTHEAST AND
SHOULD THE GREATEST POTENTIAL TO IMPACT KRST IF IT HOLDS TOGETHER
AS IT MOVES NORTH. AROUND 500 J/KG OF MU CAPE EXITS AS FAR NORTH
AS THE I90 CORRIDOR SO WILL SHOW A VCTS AT KRST FOR THIS ACTIVITY.
THE FOCUS THEN SHIFTS TO HOW FAST THE CONVECTION NEAR THE MISSOURI
RIVER WILL TRANSLATE INTO THE AREA. THE 04.21Z HRRR SEEMS TO BE
HANDLING THIS WELL AND INDICATES IT COULD START COMING IN BY MID
EVENING AND THEN MOVE OFF TO THE EAST BETWEEN 06 AND 08Z. BRIEF
BREAK IN THE ACTION BEFORE THE COLD FRONT COMES IN EARLY SATURDAY
MORNING WITH ANOTHER ROUND OF CONVECTION. THIS ACTIVITY COULD
POTENTIALLY STICK AROUND INTO THE MIDDLE OF THE AFTERNOON...EVEN
FOR A FEW HOURS AFTER THE FRONT GOES THROUGH WITH THE UPPER LEVEL
SYSTEM HANGING BACK WELL TO THE WEST. THE WINDS SHOULD GO AROUND
TO SOUTHWEST DURING THE AFTERNOON BEHIND THE PASSAGE OF THE FRONT.
CEILINGS LOOK TO REMAIN IFR AT BOTH SITES FOR MUCH OF THE PERIOD
WITH VISIBILITIES PRIMARILY MVFR.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...04
Hazardous weather outlook, Oct 4, 2:52 PM CDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
252 PM CDT FRI OCT 4 2013

MNZ079-WIZ017-029-032>034-042>044-051200-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU-
WABASHA-
252 PM CDT FRI OCT 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND WESTERN INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA
TONIGHT. BESIDES A LIGHTNING THREAT...THEY COULD PRODUCE HEAVY RAIN
AT TIMES WITH A LOCALIZED FLOODING THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY...
ESPECIALLY DURING THE MORNING HOURS. THERE COULD BE SOME ADDITIONAL
HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED FLOODING DEPENDING ON HOW
MUCH RAIN OCCURS BEFORE THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SATURDAY...
BUT RAINFALL AMOUNTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061-
051200-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
VERNON-WINNESHIEK-WINONA-
252 PM CDT FRI OCT 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP OR MOVE INTO THE
AREA TONIGHT. SOME OF THE STRONGER STORMS WILL HAVE HEAVY RAIN WHICH
COULD LEAD TO LOCALIZED FLOODING...ALONG WITH LIGHTNING.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST AND SOUTHWEST OF
THE AREA THIS EVENING AS WELL. THEY COULD MOVE INTO THE AREA DURING
THE LATER EVENING HOURS...BETWEEN 7 AND 11 PM...WITH A THREAT FOR
LARGE HAIL AND DAMAGING WIND. THE OVERALL SEVERE WEATHER RISK
APPEARS TO BE LOWERING BUT CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE COULD BE SOME THUNDERSTORMS AGAIN SATURDAY...MAINLY ALONG AND
EAST OF THE MISSISSIPPI RIVER...AS A STRONG COLD FRONT MOVES ACROSS
THE AREA. HEAVY RAIN REMAINS POSSIBLE SATURDAY...WHICH COULD LEAD TO
LOCALIZED FLOODING. A FEW STORMS COULD ALSO PRODUCE LARGE HAIL AND
DAMAGING WINDS BEFORE QUICKLY MOVING OFF TO THE EAST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF A FEW STORM SPOTTER GROUPS MAY STILL BE NEEDED THIS
EVENING IF STORMS BECOME STRONG ENOUGH...ESPECIALLY THOSE WEST OF
THE MISSISSIPPI RIVER. AGAIN...THE OVERALL RISK LOOKS LOWER THAN
PREVIOUSLY FORECAST.

RAINFALL AMOUNTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RRS/SHEA

In the hours before

Special weather statement, Oct 4, 6:22 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
622 PM CDT FRI OCT 4 2013

WIZ061-050015-
GRANT-
622 PM CDT FRI OCT 4 2013

...STRONG THUNDERSTORMS APPROACHING SOUTHERN GRANT COUNTY...

AT 620 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF POTOSI...MOVING EAST AT 25 MPH.

SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
TENNYSON...SANDY HOOK...DICKEYVILLE...KIELER...CORNELIA...LOUISBURG
AND GEORGETOWN.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

04
Special weather statement, Oct 4, 6:45 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
645 PM CDT FRI OCT 4 2013

IAZ008-018-050045-
FLOYD-MITCHELL-
645 PM CDT FRI OCT 4 2013

...STRONG THUNDERSTORMS APPROACHING FLOYD AND MITCHELL COUNTIES...

AT 642 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORA
SPRINGS...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 55 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THIS THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
NORA SPRINGS...RUDD...ROCK CREEK AND STATE ROAD 9 AND COUNTY S 70.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A
WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY.

04
Special weather statement, Oct 4, 8:09 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
809 PM CDT FRI OCT 4 2013

IAZ008-009-050215-
HOWARD-MITCHELL-
809 PM CDT FRI OCT 4 2013

...STRONG THUNDERSTORMS EXPECTED IN HOWARD AND MITCHELL COUNTIES...

AT 806 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LYLAHS
MARSH COUNTY PARK WHICH IS NORTHWEST OF ELMA...MOVING NORTHEAST AT
25 MPH.

SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
MAPLE LEAF...SARATOGA...DAVIS CORNERS AND HAYDEN PRAIRIE.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

04
Special weather statement, Oct 4, 8:12 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
812 PM CDT FRI OCT 4 2013

IAZ018-019-050215-
CHICKASAW-FLOYD-
812 PM CDT FRI OCT 4 2013

...STRONG THUNDERSTORMS EXPECTED IN CHICKASAW AND FLOYD COUNTIES...

AT 811 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHARLES CITY...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
CHARLES CITY...CARRVILLE...COLWELL COUNTY PARK...BASSETT AND
COLWELL.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

04
Local storm report, Oct 4, 8:20 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT FRI OCT 4 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             CHARLES CITY            43.07N 92.67W
10/04/2013  E0.75 INCH       FLOYD              IA   FIRE DEPARTMENT/R

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Oct 4, 8:23 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
823 PM CDT FRI OCT 4 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             1 SE FLOYD CROSSING     43.07N 92.73W
10/04/2013  E1.00 INCH       FLOYD              IA   FIRE DEPARTMENT/R

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 8:48 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd57 min
Oct 4, 9:25 PM CDTSevere Thunderstorm WarningARXChickasaw, Howard, Winneshiek65 min
Oct 4, 9:50 PM CDTTornado WarningARXHoward, Winneshiek25 min
Oct 4, 10:02 PM CDTFlash Flood WarningARXAllamakee, Howard, Winneshiek6 hr
Oct 4, 11:05 PM CDTFlash Flood WatchARXAllamakee, Chickasaw, Floyd, Howard, Mitchell, Winneshiek5 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.